Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 24, NWS Midland/Odessa, TX

December 8, 2012Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 8, 2012, 3:24 AM MST for Eddy County, New Mexico. It took effect at Dec 9, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 3:24 AM MST (10:24 UTC)
In effect from
Dec 9, 2012, 5:00 PM MST
Expired
Dec 9, 2012, 12:23 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3215 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS74 KMAF 081024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CST SAT DEC 8 2012

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR THE GUADALUPE MOUNTAINS...

.A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGHOUT THE DAY SUNDAY. WINDS WILL
INCREASE AND SHIFT OUT OF THE NORTHEAST BEHIND THE FRONT. SUSTAINED
WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 65 MPH WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS BEGINNING SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL
THRESHOLDS EARLY MONDAY MORNING.

NMZ027-TXZ258-082200-
/O.NEW.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
324 AM MST SAT DEC 8 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.

* TIMING...SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD PREPARE FOR
  STRONG NORTHEAST WINDS.

* WINDS...NORTHEAST 30 TO 45 MPH WITH GUSTS NEAR 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...
OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE
GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE
CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
3 follow-up statements
519 
WWUS74 KMAF 082027
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST SAT DEC 8 2012

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE MOUNTAINS THROUGH 5 PM 
MST TODAY...

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR THE GUADALUPE PASS...

...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER...
TERRELL COUNTIES...

.GUSTY WEST WINDS HAVE DEVELOPED IN THE GUADALUPE MOUNTAINS WITH
GUSTS NEAR 60 MPH BEING REPORTED AND A HIGH WIND WARNING HAS BEEN
ISSUED THROUGH 5 PM MST. A STRONG COLD FRONT IS EXPECTED TO MOVE
SOUTH THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGHOUT
SUNDAY AFTERNOON AND EVENING. WINDS WILL INCREASE AND SHIFT OUT OF 
THE NORTHEAST BEHIND THE FRONT. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO NEAR 60 MPH WILL BE POSSIBLE THROUGH GUADALUPE
PASS SUNDAY NIGHT. 

ALSO A FREEZE IS EXPECTED MONDAY MORNING IN PECOS...BREWSTER...AND
TERRELL COUNTIES. THIS IS EXPECTED TO THE FIRST WIDESPREAD FREEZE
FOR THESE COUNTIES.

NMZ027-090000-
/O.CAN.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
/O.NEW.KMAF.HW.W.0035.121208T2027Z-121209T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
127 PM MST SAT DEC 8 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE HIGH WIND WATCH HAS BEEN CANCELLED FOR SUNDAY NIGHT. 

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.

* TIMING...REMAINDER OF THIS AFTERNOON

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
  STRONG WINDS.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ258-090000-
/O.NEW.KMAF.HW.W.0035.121208T2027Z-121209T0000Z/
/O.CON.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
127 PM MST SAT DEC 8 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.

* TIMING...REMAINDER OF THIS AFTERNOON. AGAIN LATE SUNDAY
  AFTERNOON THROUGH SUNDAY NIGHT FOR GUADALUPE PASS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
  STRONG WINDS.

* WINDS...TODAY WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. SUNDAY
  NIGHT NORTHEAST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH
  GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ075-081-082-090000-
/O.NEW.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/
PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
227 PM CST SAT DEC 8 2012

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING. 

* EVENT...FIRST WIDESPREAD FREEZE.

* TIMING...MONDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED.

* TEMPERATURE...28 TO 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
820 
WWUS74 KMAF 090040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CST SAT DEC 8 2012

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR THE GUADALUPE PASS...

...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER...
TERRELL COUNTIES...

.A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGHOUT SUNDAY AFTERNOON AND EVENING.
WINDS WILL INCREASE AND SHIFT OUT OF THE NORTHEAST BEHIND THE
FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH
WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY NIGHT.

ALSO A FREEZE IS EXPECTED MONDAY MORNING IN PECOS...BREWSTER...
AND TERRELL COUNTIES. THIS IS EXPECTED TO THE FIRST WIDESPREAD
FREEZE FOR THESE COUNTIES.

TXZ075-081-082-091100-
/O.CON.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/
PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
640 PM CST SAT DEC 8 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* EVENT...FIRST WIDESPREAD FREEZE.

* TIMING...MONDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE 
  SHELTERED.

* TEMPERATURE...28 TO 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ258-091100-
/O.CON.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
540 PM MST SAT DEC 8 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.

* TIMING...LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR
  GUADALUPE PASS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
  FOR STRONG WINDS. 

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH
  GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
759 
WWUS74 KMAF 090723
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
123 AM CST SUN DEC 9 2012

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM
EARLY THIS MORNING THROUGH LATE TONIGHT...

...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER...
TERRELL COUNTIES...

.A STRONG UPPER TROUGH APPROACHING THE REGION HAS PRODUCED HIGH
WINDS ACROSS THE GUADALUPE MOUNTAINS EARLY THIS MORNING. THESE
STRONG WEST WINDS ALOFT WILL CONTINUE THROUGH THE DAY AND NIGHT.
THIS TROUGH WILL ALSO PUSH A STRONG COLD FRONT THROUGH THE AREA
RESULTING IN HIGH WIND OUT OF THE NORTHEAST TONIGHT THROUGH THE
GUADALUPE PASS.  WINDS WILL SLOWLY DECREASE TOWARD MORNING MONDAY.

ALSO A FREEZE IS POSSIBLE MONDAY MORNING ACROSS PECOS... BREWSTER...
AND TERRELL COUNTIES.  THIS IS EXPECTED TO THE FIRST WIDESPREAD
FREEZE FOR THESE COUNTIES.

TXZ258-091530-
/O.UPG.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
/O.NEW.KMAF.HW.W.0036.121209T0723Z-121210T0900Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1223 AM MST SUN DEC 9 2012

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS AND GUADALUPE PASS.

* TIMING...NOW THROUGH TONIGHT FOR THE GUADALUPE MOUNTAINS.
           TONIGHT FOR THE GUADALUPE PASS.

* WINDS...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE
          MOUNTAIN TOPS.
          NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH 
          GUADALUPE PASS.


* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
            FOR STRONG WINDS.  AVIATION INTERESTS MAY EXPERIENCE 
            LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
            AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
            MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE 
            CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-091530-
/O.NEW.KMAF.HW.W.0036.121209T0723Z-121210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
1223 AM MST SUN DEC 9 2012

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST MONDAY. 

* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.

* TIMING...NOW THROUGH TONIGHT.

* WINDS...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED 
            FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE 
            LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
            AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
            MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE 
            CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ075-081-082-091530-
/O.CON.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/
PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
123 AM CST SUN DEC 9 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* EVENT...FIRST WIDESPREAD FREEZE.

* TIMING...MONDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE 
  SHELTERED. 

* TEMPERATURE...28 TO 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 7, 10:47 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 7, 10:47 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1147 PM CST FRI DEC 7 2012

.DISCUSSION...

&&

.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. LIGHT WIND OVERNIGHT WILL
INCREASE FROM THE WEST TO SOUTHWEST AND BECOME GUSTY DURING THE
AFTERNOON BEFORE DROPPING OFF AROUND SUNSET.

&&

PREV DISCUSSION... /ISSUED 256 PM CST FRI DEC 7 2012/

DISCUSSION...

THE MAIN STORY CONTINUES TO BE THE STRONG ARCTIC FRONT EXPECTED TO
BRING THE COLDEST WX SO FAR THIS SEASON EARLY NEXT WEEK. BUT FIRST,
WE WILL ENDURE ONE MORE DAY OF MUCH ABOVE NORMAL TEMPERATURES.

A WEAK COLD FRONT THAT STRETCHED ACROSS THE I20 CORRIDOR THIS
AFTERNOON WILL MOVE NORTH AND DISSIPATE OVERNIGHT. THIS FRONT WILL
BE REPLACED BY A LEE SFC TROUGH THAT WILL DEVELOP OVER THE FRONT
RANGE SATURDAY. A WEAK MID LEVEL WAVE AND STRONG SWLY FLOW SHOULD
PUSH A DRYLINE ACROSS THE REGION DURING THE DAY TOMORROW WHICH WILL
HELP TO BOOST HIGH TEMPERATURES INTO THE UPPER 70S AND 80S.

NOW TO THE MAJOR CHANGES HEADED OUR WAY. BY SUNDAY MORNING, A LARGE
UPPER TROUGH WILL HAVE SPREAD ACROSS THE NORTHERN PLAINS WITH A
PIECE BREAKING OFF OVER THE GREAT BASIN. A STRONG COLD FRONT WILL BE
RACING SOUTH OUT OF THE TEXAS PANHANDLE REACHING NORTHERN PARTS OF
THE PERMIAN BASIN AROUND SUNRISE AND THE RIO GRANDE BY SUNDAY
EVENING. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT AND COULD BE
STRONG ENOUGH TO BRING SOME BLOWING DUST ACROSS THE PERMIAN BASIN
FROM VACANT COTTON FIELDS TO THE NORTH. SUSTAINED WINDS WILL FURTHER
INCREASE INTO THE 20 MPH RANGE AS THE PRESSURE GRADIENT TIGHTENS
INTO SUNDAY NIGHT. HIGH WIND HEADLINES WILL LIKELY BE NEEDED FOR
SUNDAY NIGHT AT GUADALUPE PASS WITH WINDS EXPECTED TO BE SUSTAINED
OVER 35 MPH FOR SEVERAL HOURS.

MODELS CONTINUE TO STRUGGLE WITH TEMPERATURES AND AVAILABLE MOISTURE
IN THIS PATTERN. TEMPERATURES WILL PLUMMET INTO THE TEENS AND 20S BY
MONDAY MORNING WITH WINDS AROUND 10 MPH. THIS WILL COMBINE TO
PRODUCE WIND CHILLS BETWEEN 10 AND 20 F ACROSS THE AREA WITH VALUES
AS LOW AS 0 F IN THE HIGHER TERRAIN AREAS. TEMPERATURES SHOULD
REBOUND BACK INTO THE 40S MONDAY AFTERNOON. ANOTHER WEAK S/W
ROTATING AROUND THE LARGE UPPER TROUGH OVER THE CENTER PART OF THE
COUNTRY WILL KEEP THINGS COOL INTO MIDWEEK. TEMPERATURES WILL
FINALLY WARM TO NEAR NORMAL BY LATE NEXT WEEK AHEAD OF ANOTHER STORM
SYSTEM. AN UPPER TROUGH IS FORECAST TO OPEN UP AND TRANSLATE FROM
THE FOUR CORNERS TO THE SOUTHERN PLAINS BY FRIDAY AND IF MODEL
TRENDS CONTINUE, OUR AREA COULD BE IN FOR A VERY WINDY DAY.

VERY LITTLE PRECIPITATION IS EXPECTED THROUGH THE NEXT WEEK. WE DO
HAVE AN OPPORTUNITY FOR A FEW SNOW SHOWERS ACROSS SE NM AND THE
NORTHERN PERMIAN BASIN ON MONDAY MORNING. LIGHT SNOW WILL DEVELOP
ACROSS NORTHERN NM AND MOVE SE WITHIN AN AREA OF HIGH OMEGA. MODEL
SOUNDINGS INDICATE THAT VERY DRY AIR WILL NEED TO BE OVERCOME FOR
ANY SNOW TO REACH THE SFC. THUS AM ONLY EXPECTING VERY LIGHT SNOW
SHOWERS WITH LITTLE TO NO ACCUMULATION ACROSS NORTHERN LEA COUNTY
AND THE NORTHERN PERMIAN BASIN. OTHERWISE, CONDITIONS WILL REMAIN
DRY.

FIRE WEATHER...

ANOTHER UNSEASONALY WARM DAY ON SATURDAY WITH DEEP WLY FLOW AND THE
DEVELOPMENT OF A SEMI-DIFFUSE LOW LEVEL THERMAL RIDGE. NAM12 SUGGEST
THERE WILL BE A 25-30KT 7H JETLET OVER THE AREA AND WITH GOOD MIXING
IT DOES MAKE SENSE THAT GUSTY WINDS WILL DEVELOP AROUND 20Z (3PM
CST). TEMP/DWPNT FCST SUPPORTS RH/S MOSTLY NEAR 20 PCT...HOWEVER
LOCAL AREAS NAMELY IN THE LOWER ELEVATIONS OF THE TRANS PECOS INVOF
FT. STOCKTON THE MIN RH WILL FALL TO AROUND 15 PCT. FIRE DANGER WILL
HIGH AND A FIRE DANGER STATEMENT LIKELY BE NEEDED. COLDER/WINDY
CONDITIONS WILL OVERSPREAD THE AREA LATE SUNDAY/MONDAY MORNING.
MODELS ARE SHOWING THE POTENTIAL FOR A WIND STORM NEXT FRIDAY
HOWEVER IT LOOKS TO BE COOL (NO THERMAL RIDGE) AND ATTENTION WILL
CONTINUE TO BE DRAWN TO THAT SYSTEM OVER THE NEXT SEVERAL DAYS TO
SEE WHAT THE TRENDS ARE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Dec 8, 2:20 AM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CST SAT DEC 8 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
320 AM CST SAT DEC 8 2012 /220 AM MST SAT DEC 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER
CONCERNS THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS
AND MUCH OF THE TRANS PECOS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY A STRONG COLD FRONT MOVING THROUGH THE AREA WILL RESULT
IN BLOWING DUST ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE
PERMIAN BASIN.  HIGH WIND WILL ALSO BE POSSIBLE THROUGH THE
GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE
MOUNTAINS SUNDAY NIGHT.  EARLY MONDAY MORNING WIND CHILL VALUES OF
5 TO 20 DEGREES WILL BE POSSIBLE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Dec 8, 12:10 AM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
110 AM CST SAT DEC 8 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
110 AM CST SAT DEC 8 2012 /1210 AM MST SAT DEC 8 2012/

...VERY COLD TEMPERATURES EXPECTED BEHIND A STRONG COLD FRONT SUNDAY...

AFTER AN EXTENDED PERIOD OF UNSEASONABLY WARM TEMPERATURES... AN
ARCTIC COLD FRONT WILL BLOW INTO WEST TEXAS AND SOUTHEAST NEW MEXICO
SUNDAY DURING THE DAY AND PASS THROUGH THE REST OF THE REGION OVERNIGHT.
TEMPERATURES WILL FALL SLOWLY THROUGH THE AFTERNOON AND THEN RAPIDLY
AFTER SUNSET SUNDAY EVENING.  THIS FRONT WILL BE ACCOMPANIED BY A
GUSTY NORTH WIND THAT WILL PRODUCE WIND CHILLS VALUES OF 5 TO 15
DEGREES NORTH OF THE PECOS RIVER... AND 20 DEGREES SOUTH OF IT.
BLOWING DUST CAN ALSO BE EXPECTED BEHIND THE FRONT.  ISOLATED SNOW
SHOWERS ARE ALSO POSSIBLE SUNDAY NIGHT GENERALLY ALONG AND NORTH OF A
CARLSBAD TO SNYDER LINE.  LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

MOST AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE THIS SEASON...
HOWEVER... LOCATIONS ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO
GRANDE HAVE NOT.  WIDESPREAD LOW TEMPERATURES IN THE 20S ARE EXPECTED
FOR SEVERAL HOURS BOTH MONDAY MORNING AND TUESDAY MORNING.  ALL NECESSARY
PRECAUTIONS SHOULD BE TAKEN NOW TO PROTECT SENSITIVE PLANTS... PETS...
AND PIPES FROM THESE VERY COLD TEMPERATURES.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 1:27 PM MSTHigh Wind WarningMAFEddy4 hr
Dec 8, 1:27 PM MSTFreeze WatchMAFPecos, Terrell14 hr

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.